Hail, Osage
- When
- November 5, 3:40 PM CST
- Where
- Osage County, 11 mi W of Burbank
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.700, -96.919
Severe thunderstorms with large hail and damaging winds affected northeast Oklahoma from the late afternoon hours of the 5th to the early morning hours of the 6th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms with large hail and damaging winds affected northeast Oklahoma from the late afternoon hours of the 5th to the early morning hours of the 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 5, 2:30 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 230 PM CST WED NOV 5 2008 .DISCUSSION... FORECAST CONCERNS REMAIN ON SEVERE WEATHER POTENTIAL LATER THIS EVENING AND OVERNIGHT ACROSS THE ENTIRE FORECAST AREA. SCATTERED SHOWERS HAVE BEEN ONGOING FOR MUCH OF THE DAY IN RESPONSE TO INTENSE THETA-E ADVECTION ASSOCIATED WITH THE LOW LEVEL JET. MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS HAS SEEN MOSTLY CLOUDY SKIES UNDER LOW CLOUDS THROUGH THE DAY...WHICH HAS HELPED TO KEEP TEMPERATURES DOWN A LITTLE...AS WELL AS TO KEEP THE INSTABILITY AXIS WEST OF THE FORECAST AREA. AT PRESENT...WINDS HAVE VEERED ACROSS WESTERN OKLAHOMA...GENERALLY WEST OF AN ALVA TO FREDERICK LINE...WITH A SHARPER DRY LINE TRAILING THAT...IN THE TEXAS PANHANDLE. STORMS HAVE BEGUN TO INITIATE ALONG THE WIND SHIFT LINE FROM NORTH CENTRAL OKLAHOMA...SOUTHWESTWARD TOWARD SOUTHWEST OKLAHOMA. WITH THIS INITIAL DEVELOPMENT...THE ENVIRONMENT IS SUPPORTIVE OF SUPERCELLS...AND WITH 0-1KM SHEAR OF 30 KTS PROGGED...TORNADOES CANNOT BE RULED OUT AS LONG AS THE STORMS REMAIN ISOLATED. MAIN SEVERE WEATHER CONCERN...HOWEVER...IS WITH DAMAGING STRAIGHT LINE WINDS OVERNIGHT...ONCE THE COLD FRONT CATCHES UP WITH THE DRY LINE...AND STORMS TRANSITION TO A MORE LINEAR FORM. WITH STORM MOTIONS BEING QUITE RAPID...IT WILL NOT TAKE MUCH TO PRODUCE SEVERE GUSTS ONCE THE STORMS LINE OUT...ESPECIALLY CONSIDERING THAT SHOWERS THIS MORNING WERE RESULTING IN 40 TO 45 MPH WIND GUSTS OVER NORTHEAST OKLAHOMA. THE STORMS SHOULD EXIT NORTHWEST ARKANSAS SOMEWHERE AROUND 12Z TOMORROW MORNING. COOLER AND DRIER WEATHER WILL PREVAIL IN THE WAKE OF THIS FRONT...WITH THE NEXT CHANCE OF PRECIPITATION COMING WITH A SYSTEM SUNDAY NIGHT AND INTO TUESDAY. PREFER THE ECMWF HANDLING OF THIS SYSTEM AT THIS POINT...AS IT HAS HAD THE MOST CONSISTENCY OVER THE LAST FEW RUNS. FREEZING OVERNIGHT TEMPERATURES WILL BE A CONCERN TOWARD THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 56 65 41 61 / 90 10 10 0 FSM 59 68 40 67 / 90 30 10 0 MLC 55 68 39 68 / 80 10 0 0 BVO 53 63 37 62 / 100 10 10 0 FYV 57 63 36 56 / 90 40 10 10 BYV 57 63 38 56 / 80 50 10 10 MKO 53 66 39 63 / 90 10 10 0 MIO 54 62 38 58 / 90 10 10 10 F10 52 66 40 64 / 80 10 0 0 HHW 62 70 43 72 / 60 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1156 AM CST WED NOV 5 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1156 AM CST WED NOV 5 2008 ...SEVERE WEATHER EVENT THIS EVENING AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...EASTERN OKLAHOMA. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...THIS EVENING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=37. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AS A VERY DYNAMIC UPPER SYSTEM APPROACHES THE REGION... LOW LEVEL MOISTURE IS RAPIDLY INCREASING. DEWPOINTS OVER 60 DEGREES HAVE NOW ADVECTED AS FAR NORTH AS SOUTHERN KANSAS. AN ASSOCIATED SHARP COLD FRONT WILL MOVE RAPIDLY ACROSS THE AREA OVERNIGHT. SOME STRONG TO SEVER PRE- FRONTAL THUNDERSTORMS MAY DEVELOP ACROSS CENTRAL OKLAHOMA DURING THE AFTERNOON AND EARLY EVENING... MOVING RAPIDLY INTO NORTHEASTERN OKLAHOMA. THIS ACTIVITY WOULD PROVIDE THE GREATEST THREAT FOR DISCRETE SUPERCELLS. TORNADOES WOULD BE POSSIBLE... ALONG WITH LARGE HAIL AND STRONG OUTFLOW WINDS. HOWEVER... MORNING SHOWER ACTIVITY WITH ISOLATED THUNDER HAS BEEN PERSISTENT ACROSS NORTH-CENTRAL OKLAHOMA THUS FAR TODAY. WIDESPREAD CLOUD COVER HAS REMAINED PERSISTENT AS WELL... WHICH MAY INHIBIT PRE-FRONTAL THUNDERSTORM ACTIVITY DURING THE AFTERNOON AND EVENING HOURS. THE GREATEST OVERALL THREAT FOR WIDESPREAD SEVERE WEATHER ACROSS OUR AREA APPEARS TO BE WITH FRONTAL PASSAGE OVERNIGHT. STRONG FRONTAL LIFTING IN CONJUNCTION WITH PASSAGE OF THE STRONGEST UPPER DYNAMICS WILL CREATE THE POTENTIAL FOR A STRONG SQUALL LINE. THE GREATEST THREAT FROM THIS EVENT WOULD BE DAMAGING STRAIGHT-LINE WINDS ACROSS A LARGE AREA. CURRENT MODEL RUNS INDICATE THAT GENERALLY BETWEEN 11 PM AND 3 AM WILL BE THE TIME OF HIGHEST THREAT POTENTIAL FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE COMING TO AN END EARLY THURSDAY MORNING AS THE COLD FRONT EXITS NORTHWEST ARKANSAS. THE NEXT CHANCE OF THUNDERSTORMS ARRIVES SUNDAY NIGHT INTO MONDAY AS ANOTHER UPPER SYSTEM APPROACHES FROM THE WEST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The Vance AFB radar (KVNX), 108 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
23 hail, 11 thunderstorm wind, 1 tornado. Local standard time, as filed.
A tornado destroyed a mobile home, damaged another mobile home, damaged the roof of a house, blew the roof off of a storage building, and damaged a number of trees. Maximum estimated wind based on the damage observed during a storm survey was between 75 and 85 mph. Two people in the mobile home that was destroyed were injured.
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
Thunderstorm winds estimated at 70 miles an hour destroyed an outbuilding.
Thunderstorm winds estimated at 70 miles an hour blew down a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140859, 140860, 140861, 140862, 140863, 140864, 140865, 140866, 140867, 140868, 140869, 140870, 143061, 140871, 140872, 140873, 140874, 140875, 140876, 140877, 140878, 140879, 140882, 140883, 140884, 140887, 140892, 140893, 140896, 140897, 140898, 140899, 140900, 140901, 140902.